Alert archive / Florida / High Wind Warnings in 2024
High Wind Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this high wind warning at Mar 23, 2024, 12:22 AM EDT for Saint Lucie County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2024, 12:22 AM EDT (04:22 UTC)
- Expired
- Mar 23, 2024, 1:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 12:30 AM EDT | NON-TSTM WND GST 46 | 4 Nne Walton, FL | Weather Flow site at St. Lucie Nuclear Plant (XSTL) measured a wind gust of 40 knots/46 mph from the SE. |
| Mar 23, 12:30 AM EDT | NON-TSTM WND GST 46 | 4 Nne Walton, FL | Weather Flow site at St. Lucie Nuclear Plant (XSTL) measured a wind gust of 40 knots/46 mph from the SE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 4.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
757 WWUS72 KMLB 230422 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1222 AM EDT Sat Mar 23 2024 FLZ159-259-230530- /O.NEW.KMLB.HW.W.0001.240323T0422Z-240323T0500Z/ Coastal Saint Lucie-Inland Saint Lucie- Including the cities of Port Saint Lucie, Tradition, Saint Lucie West, and Fort Pierce 1222 AM EDT Sat Mar 23 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EDT EARLY THIS MORNING... * WHAT...Southeast winds gusting up to 60 mph behind showers and storms. * WHERE...Coastal Saint Lucie and Inland Saint Lucie. * WHEN...Until 1 AM EDT early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high wind warning went out at Mar 22, 10:52 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 22, 10:52 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1052 PM EDT Fri Mar 22 2024
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 1045 PM EDT Fri Mar 22 2024
Drier conditions are being observed across the northern half of
the area tonight as a swath of moderate rainfall moves across
Okeechobee, St. Lucie, and Martin counties. Farther north, the
23z XMR sounding revealed poor lapse rates and modest MLCAPE, with
PW around 1.50 inches and a -12C 500mb temperature. Winds in the
last hour have become gusty across portions of the area, with a
tightening pressure gradient depicted on RAP13 analysis. This is
roughly along the back edge of the swath of rain with pressure
falls being recorded at several observing sites (TTS/XMR/MLB).
Hi-res guidance has been inconsistent from run to run but is
generally in agreement with a period of dry time for the area
overnight through sunrise. Closer to sunrise, a cold front will
approach the western FL peninsula with SW flow advecting richer
moisture northward. If trends in the latest guidance hold, it
appears that a strong storm threat may materialize earlier in the
day than previously mentioned.
Scattered showers and storms are possible into Saturday morning,
and a couple of these could be on the stronger side capable of
hail, gusty winds, and occasional lightning strikes. Despite a
weak morning surface inversion, model soundings indicate that a
brief tornado or waterspout cannot entirely be ruled out from
Melbourne south along the Treasure Coast Saturday morning. The
low-level wind profile across this area could remain weakly backed
just long enough to support a rotating storm as activity races
offshore by late morning and surface flow gradually veers SW. In
short, the strong storm threat is marginal at best, but should not
be entirely discounted as we approach sunrise through late
Saturday morning...especially across the southern third or so of
the forecast area.
&&
.MARINE...
Issued at 1045 PM EDT Fri Mar 22 2024
Tonight...Hazardous marine conditions are present across the local
Atlantic tonight, with Buoy 41009 reporting 7 to 8 ft seas and
wind gusts around 20 kt at times. Surface winds are forecast to
decrease and gradually veer SW by daybreak Saturday. A Gale
Warning remains in effect for the offshore waters, and a Small
Craft Advisory is in effect for the nearshore waters through early
Saturday morning.
&&
.AVIATION...
(00Z TAFS)
Issued at 1045 PM EDT Fri Mar 22 2024
VFR/MVFR conditions persist as RA moves across SUA tonight and a
brief period of gusty SSE winds reaching 20-25 kt on the back
edge of the RA shield. Winds will return to lighter speeds
overnight with drier conditions, and residual low-mid level
clouds. Gusty conditions may prevail thru 12z at the coast.
Some growing confidence exists in additional SHRA/TSRA after 12z
Sat., especially from TIX/MLB southward. Trends will be monitored
for needed inclusion of VCTS or TEMPOs toward daybreak.
Convection pushes offshore after 16z-18z, though additional SHRA
could impact DAB after 21z. Winds veer SW and eventually W
tomorrow afternoon, gusting 20-25 kt.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 63 79 58 68 / 40 40 20 0
MCO 64 80 60 72 / 50 30 10 0
MLB 63 80 60 72 / 60 30 10 0
VRB 63 82 58 75 / 70 40 10 0
LEE 63 78 58 72 / 40 30 10 0
SFB 63 80 59 71 / 50 30 10 0
ORL 64 79 60 72 / 50 30 10 0
FPR 63 81 58 75 / 70 40 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 5 AM EDT Saturday for AMZ550-552-555.
Gale Warning until 5 AM EDT Saturday for AMZ570-572-575.
Small Craft Advisory from 5 AM to 4 PM EDT Saturday for AMZ570-
572-575.
&&
UPDATE.......Schaper
LONG TERM....Fehling
AVIATION.....SchaperHazardous weather outlook, Mar 22, 8:15 PM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 815 PM EDT Fri Mar 22 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-231100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 815 PM EDT Fri Mar 22 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Lightning storms remain possible tonight, primarily from the Treasure Coast and Okeechobee County southward. A few cloud-to- ground lightning strikes cannot be ruled out. Storm chances gradually decrease after midnight. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents remains at all central Florida Atlantic beaches. .HIGH WIND IMPACT... Southerly winds will remain gusty tonight, especially across southern portions of the Treasure Coast. Gusts of 25 to 35 mph will be possible, especially closer to the coast. .MARINE THUNDERSTORM GUST IMPACT... Showers and embedded, isolated lightning storms are possible tonight, especially from Lake Okeechobee to the adjacent Treasure Coast waters and over the Gulf Stream. A stronger storm or two could produce wind gusts of 34 knots or greater, mainly over the Atlantic waters. .WIND AND SEA IMPACT... Southerly winds will continue to produce hazardous marine conditions across the local Atlantic waters tonight. A Gale Warning remains in effect for the offshore waters, and a Small Craft Advisory is in effect for the nearshore waters through early Saturday morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. An approaching low pressure system and cold front will continue to produce a number of hazards through the weekend and into early next week. There is the potential for isolated strong storms on Saturday morning, capable of producing hail and strong wind gusts, especially from Cape Canaveral southward. Boating conditions remain hazardous into the first half of next week. Breezy, gusty conditions are forecast to continue Saturday and Sunday with dangerous seas. A Moderate to High risk of life-threatening rip currents is expected to continue through the weekend and into next week. Other beach hazards, including longshore currents and rough surf, will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Schaper
In the hours before
Local storm report, Mar 22, 11:05 PM EDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1105 PM EDT Fri Mar 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Non-Tstm Wnd Gst 11 NE Cocoa Beach 28.46N 80.53W
03/22/2024 M44 MPH Brevard FL Mesonet
USSF wind sensor on tower 3 measured a wind
gust of 44MPH/38KT from the south on March
22 at 10:45 PM ET. Sensor elevation is 54
feet.
&&
SchaperLocal storm report, Mar 22, 11:07 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1107 PM EDT Fri Mar 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM Non-Tstm Wnd Gst 1 SSW Melbourne 28.10N 80.65W
03/22/2024 M47 MPH Brevard FL ASOS
The ASOS at the Melbourne International
Airport measured a wind gust of 47MPH/41KTS
from the southeast.
&&
SchaperLocal storm report, Mar 22, 11:08 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1108 PM EDT Fri Mar 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Non-Tstm Wnd Gst 8 NNE Cocoa Beach 28.44N 80.56W
03/22/2024 M41 MPH Brevard FL Mesonet
USSF wind sensor on tower 2 measured a wind
gust of 41MPH/36KT from the south on March
22 at 10:50 PM ET. Sensor elevation is 54
feet.
&&
SchaperSpecial weather statement, Mar 22, 11:16 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1116 PM EDT Fri Mar 22 2024
FLZ058-154-159-164-254-259-547-647-747-230415-
Southern Brevard Barrier Islands FL-Okeechobee FL-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-Coastal Martin FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
1116 PM EDT Fri Mar 22 2024
...STRONG GUSTY WINDS WILL IMPACT ST. LUCIE...EASTERN
OKEECHOBEE...INDIAN RIVER AND SOUTHERN BREVARD COUNTIES THROUGH 1215
AM EDT...
At 1111 PM EDT, Doppler radar was tracking a band of strong wind
gusts from Brevard county southward to Okeechobee county, moving
east southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vero Beach, Port Saint Lucie, Palm Bay, Melbourne, Walton, and Fort
Pierce, Okeechobee city.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2719 8076 2721 8081 2719 8084 2719 8091
2723 8099 2726 8099 2821 8068 2813 8053
2722 8014
TIME...MOT...LOC 0311Z 289DEG 28KT 2781 8048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 23, 12:13 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1213 AM EDT Sat Mar 23 2024
FLZ154-159-164-254-259-264-230500-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Inland Martin FL-Coastal Indian River FL-Coastal Martin FL-
1213 AM EDT Sat Mar 23 2024
...STRONG WINDS WILL IMPACT ST. LUCIE...EASTERN INDIAN RIVER AND
MARTIN COUNTIES THROUGH 100 AM EDT...
At 1212 AM EDT, Doppler radar was tracking strong winds across
Indian River, Saint Lucie and Martin counties moving northeast at 50
mph.
HAZARD...Wind gusts of 50 to 60 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Jupiter, Walton, Fort Pierce, and Sebastian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2697 8008 2697 8014 2695 8015 2696 8055
2782 8054 2784 8041 2721 8013 2703 8008
TIME...MOT...LOC 0412Z 244DEG 43KT 2761 8023
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:58 PM EDT | Special Marine Warning | MLB | 62 min | |
| Mar 22, 11:16 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 59 min |
| Mar 22, 11:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Mar 23, 12:13 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 47 min |
| Mar 23, 12:41 AM EDT | Special Marine Warning | MLB | 64 min | |
| Mar 23, 3:46 AM EDT | Small Craft Advisory | MLB | 5 days | |
| Mar 23, 2:22 PM EDT | Special Marine Warning | MLB | 23 min | |
| Mar 23, 4:27 PM EDT | Special Weather Statement | MLB | Saint Lucie | 33 min |
| Mar 23, 4:38 PM EDT | Special Marine Warning | MLB | 67 min | |
| Mar 23, 6:19 PM EDT | Special Weather Statement | MLB | Flagler | 26 min |
| Mar 23, 6:28 PM EDT | Special Marine Warning | MLB | 62 min | |
| Mar 23, 6:39 PM EDT | Special Weather Statement | MLB | Volusia | 36 min |
| Mar 23, 6:55 PM EDT | Special Marine Warning | MLB | 37 min | |
| Mar 23, 7:17 PM EDT | Special Marine Warning | MLB | 58 min | |
| Mar 23, 7:28 PM EDT | Special Marine Warning | MLB | 12 min |
Nearby
High Wind Warnings in Florida, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.